Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 20, 2017, 8:22 PM CDT for Fulton County, Knox County, Illinois. It took effect at May 21, 2017, 5:30 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 8:22 PM CDT (01:22 UTC)
- In effect from
- May 21, 2017, 5:30 AM CDT
- Expired
- May 22, 2017, 9:24 AM CDT
- In force
- 28 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 15.42 ft at May 21, 2017, 2:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
700
WGUS43 KILX 210122
FLWILX
Flood Warning
National Weather Service Lincoln IL
822 PM CDT Sat May 20 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
.Synopsis...Heavy rainfall of 1 to 2 inches Saturday morning will cause the Spoon River at London Mills to rise above flood stage early Sunday morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-095-211522-
/O.NEW.KILX.FL.W.0037.170521T1030Z-170522T1424Z/
/LNMI2.1.ER.170521T1030Z.170521T1800Z.170522T0824Z.NO/
822 PM CDT Sat May 20 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at London Mills.
* From late tonight until Monday morning.
* At 745 PM Saturday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 15.5 feet by tomorrow afternoon.The river
will fall below flood stage by early Monday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Spoon River
London Mills 15 13.5 Sat 8 PM 15.2 14.7 12.1
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
251 follow-up statement
059
WGUS83 KILX 211348
FLSILX
Flood Statement
National Weather Service Lincoln IL
848 AM CDT Sun May 21 2017
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC057-095-211418-
/O.CAN.KILX.FL.W.0037.000000T0000Z-170522T1424Z/
/LNMI2.1.ER.170521T0415Z.170521T0715Z.170521T1057Z.NO/
848 AM CDT Sun May 21 2017
The Flood Warning is cancelled for
The Spoon River at London Mills.
* At 745 AM Sunday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 557 AM Sunday.
* Forecast...The river will continue to fall to 11.6 feet by tomorrow
morning.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Spoon River
London Mills 15 14.6 Sun 8 AM 11.6 8.7 7.2
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 20, 6:45 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 20, 6:45 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 645 PM CDT Sat May 20 2017 .SHORT TERM...(This evening through Sunday) ISSUED AT 300 PM CDT Sat May 20 2017 Warm front has pushed northward across most of the forecast area, and was just starting to come into the areas from Galesburg to Lacon at 2 pm. Quite a bit of thinning in the clouds has taken place south of the front, and SPC mesoanalysis shows surface based CAPE's have reached 1500-2500 J/kg from about Bloomington southward, although some capping is still evident looking at mixed-layer CAPE. Initial line of convection has formed to our southeast and was tracking northeast into Indiana, which just some weak showers from around St. Louis southwest. Main issue for this part of the forecast will be with convective redevelopment ahead of the cold front, which is currently back in western Missouri. High-res models have been trying to focus on a couple bands of convection, one forming near I-57 during mid- afternoon and another one arriving early evening immediately ahead of the front. The NAM and HRRR support CAPE's around 1000 J/kg through sunset across western Illinois as the line arrives, although the better shear lags behind just a bit. Still may see a broken line of stronger storms though, with the threat waning toward late evening. Most of the forecast area will be dry by about 3-4 am once the front passes. While Sunday should remain dry, the circulation around the departing low will keep a fair amount of cloudiness across the northern CWA. The Flash Flood Watch for Sangamon County was extended into Sunday morning, as hydrographs downstream of Spaulding Dam continue to show a steady rise. .LONG TERM...(Sunday night through Saturday) ISSUED AT 300 PM CDT Sat May 20 2017 The large upper low will slowly lift northeast early next week, with a secondary lobe of energy swinging into the Great Lakes Monday night into Tuesday. Scattered showers and a few thunderstorms will be possible with this system. The trough will continue to deepen as it moves into Illinois early Wednesday, and some cold-core showers will be possible mid-week as lapse rates steepen due to 500 mb temperatures down to -20C. Have included some isolated thunder mention in the grids Wednesday afternoon due to the steep lapse rates as well. The upper low will finally shift off to the east late in the week, allowing for a narrow ridge to build eastward from the Plains. Some discrepancies with the models late-week in terms of a shortwave coming out of the Rockies to help disrupt the ridge, with the ECMWF most aggressive with any associated rain activity. Have kept rain chances in the 20% range for now. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 645 PM CDT Sat May 20 2017 Central Illinois remains largely dry early this evening: however, latest radar imagery is beginning to show widely scattered showers developing well in advance of an approaching cold front from near KMQB to KPPQ. HRRR suggests these cells will become more numerous over the next few hours as they track northeastward toward the I-55 corridor. Will include VCTS at both KPIA and KSPI through 05z accordingly...but will hold off on any thunder mention further east until radar trends become better established. Any storms that develop will diminish toward midnight as the cold front pushes into the area. Forecast soundings continue to suggest a brief period of MVFR ceilings immediately behind the front...mainly at the eastern terminals. These clouds will rapidly clear out by 10z. After that...the main aviation challenge on Saturday will be potential MVFR ceilings spilling into KPIA/KBMI. Based on NAM forecast soundings...have lowered ceilings to MVFR at KPIA by 14z...then further east to KBMI by 17z. Further south...kept ceilings in the low VFR category through the day. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for ILZ051. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Barnes
Hazardous weather outlook, May 20, 3:05 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 305 PM CDT Sat May 20 2017 ILZ027>031-036-037-040-041-047-049-050-211100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 305 PM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected across the area into this evening. Organized severe storms are not anticipated, but gusty winds, small hail, and heavy rainfall are possible with the stronger storms. The Illinois River will remain in flood. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorm chances return to the area overnight Monday night into Tuesday. The threat of severe storms appears low at this time. The Illinois River will remain in flood downstream of Henry for at least several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-052>057-061-062-066-067-071-072-211100- Champaign-Christian-Clay-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Jasper-Logan-Macon-McLean-Menard-Moultrie-Piatt- Richland-Shelby-Vermilion- 305 PM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected across the area into this evening. Organized severe storms are not anticipated, but gusty winds, small hail, and heavy rainfall are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorm chances return to the area overnight Monday night into Tuesday. The threat of severe storms appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ051-211100- Sangamon- 305 PM CDT Sat May 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected across the area into this evening. Organized severe storms are not anticipated, but gusty winds, small hail, and heavy rainfall are possible with the stronger storms. Flash Flood Watch is in effect for Sugar Creek below the Spaulding Dam in Sangamon County. There is no problem with the dam...they are just releasing a lot of water right now due to the recent heavy rainfall. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorm chances return to the area overnight Monday night into Tuesday. The threat of severe storms appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ063-068-073-211100- Clark-Crawford-Lawrence- 305 PM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected across the area into this evening. Organized severe storms are not anticipated, but gusty winds, small hail, and heavy rainfall are possible with the stronger storms. The Wabash river will remain in flood. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorm chances return to the area Tuesday. The threat of severe storms appears low at this time. The Wabash river will remain in flood for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
In the hours before
Local storm report, May 20, 3:40 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN MATTOON 39.48N 88.37W
05/20/2017 M1.48 INCH COLES IL MESONET
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:43 AM CDT | River Flood Warning | ILX | Clay, Richland | 5 days |
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.